Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 476, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 29, 2020, 10:19 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Dec 1, 2020, 1:00 AM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2020, 10:19 PM EST (03:19 UTC)
- In effect from
- Dec 1, 2020, 1:00 AM EST
- Expired
- Dec 1, 2020, 6:32 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.55 ft at Nov 30, 2020, 11:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
903
WGUS42 KFFC 300319
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1019 PM EST Sun Nov 29 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC117-121-301530-
/O.NEW.KFFC.FL.W.0476.201201T0600Z-201202T0600Z/
/APHG1.1.ER.201201T0600Z.201201T1800Z.201202T0000Z.NO/
1019 PM EST Sun Nov 29 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Big Creek near Alpharetta.
* From late Monday night to late Tuesday night.
* At 9:45 PM EST Sunday the stage was 3.4 feet.
* Flood stage is 7 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Tuesday morning to a crest of 7.4 feet early Tuesday afternoon. It
will then fall below flood stage Tuesday evening.
* Impact...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$4 follow-up statements
338
WGUS82 KFFC 301328
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
828 AM EST Mon Nov 30 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
GAC117-121-010130-
/O.CON.KFFC.FL.W.0476.201201T0600Z-201202T0600Z/
/APHG1.1.ER.201201T0600Z.201201T1800Z.201202T0000Z.NO/
828 AM EST Mon Nov 30 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Creek near Alpharetta.
* From late tonight to late Tuesday night.
* At 9:45 PM EST Sunday the stage was 3.4 feet and nearly steady.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 7.4 feet early Tuesday
afternoon. It will then fall below flood stage Tuesday evening.
* Impact...At 7.0 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$878
WGUS82 KFFC 301819
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
119 PM EST Mon Nov 30 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
GAC117-121-010630-
/O.CON.KFFC.FL.W.0476.201201T0600Z-201202T0600Z/
/APHG1.1.ER.201130T2226Z.201201T1200Z.201202T0200Z.NO/
119 PM EST Mon Nov 30 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Creek near Alpharetta.
* From late tonight to late Tuesday night.
* At 12:45 PM EST Monday the stage was 6.4 feet.
* Flood stage is 7 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 7.5 feet Tuesday morning. It will
then fall below flood stage late Tuesday evening.
* Impact...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$938
WGUS82 KFFC 010207
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
907 PM EST Mon Nov 30 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
GAC117-121-011415-
/O.CON.KFFC.FL.W.0476.201201T0600Z-201202T0600Z/
/APHG1.1.ER.201201T1800Z.201201T1800Z.201201T1800Z.NO/
907 PM EST Mon Nov 30 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Creek near Alpharetta.
* From late tonight to late Tuesday night.
* At 9:00 PM EST Monday the stage was 6.5 feet and slowly rising.
* Flood stage is 7 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 7.0 feet
early Tuesday afternoon.
* Impact...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$402
WGUS82 KFFC 011132
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
632 AM EST Tue Dec 1 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
GAC117-121-011245-
/O.CAN.KFFC.FL.W.0476.000000T0000Z-201201T1132Z/
/APHG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
632 AM EST Tue Dec 1 2020
...The Flood Warning for the Big Creek near Alpharetta has been
cancelled...
The Flood Warning is cancelled for
the Big Creek near Alpharetta.
* At 6:00 AM EST Tuesday the stage was 5.6 feet and falling.
* Flood stage is 7.0 feet.
* Forecast...The river is expected to fall to 2.9 feet early Sunday
morning.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 29, 8:05 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 29, 8:05 PM EST, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 805 PM EST Sun Nov 29 2020 .UPDATE... Mostly stratiform precip shield overrunning wedge across CWA this evening, though still progged to get an axis of some weak instability nosing into the southern tier after midnight ahead of cold front with deepening Gulf sfc low. Still holding onto strong to isolated severe potential with winds and isolated tornadoes as main threats along or just ahead of line if we can get any warm sector trending into central GA - thinking greatest chance is mainly along and south of Columbus to Macon line. Any convection should quickly swing east of the area with the strong upper wave axis and dry slot by 5/6am, then focus turns to wrap around moisture and strong CAA in the north along with enhanced NW gradient winds for Monday. Near term trends so far on track with little change made to forecast. Previous discussion follows... 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 255 PM EST Sun Nov 29 2020/ SHORT TERM /Tonight through Tuesday/... Main concerns in the short term period through Tuesday are potential for severe storms tonight and winter weather Monday afternoon and overnight. Large upper trough with two very strong vort lobes rotating around next 48 hours. First wave will produce deep cyclogenesis for this part of the country with 1005ish mb sfc low moving into NW GA around midnight EST. Very cool/moist wedge airmass in place so even with this strong forcing and heavy precip/diabatic cooling in low levels, will be difficult to erode the wedge enough to bring rich low level moisture and instability this far north. Recent subjective analysis shows sfc dewpoints only in the low 60s with east winds along the gulf coast, so even if wedge erodes, source region for rich moisture is limited. Total rainfall amounts now forecast 1-1.5" with slightly higher amounts in the NE GA mountains. With system moving steadily and pronounced dry slot moving in after midnight, expect rapid cutoff of precip. Should be able to handle runoff before that point so no plans for any flood watch. As mentioned above, low level moisture may be insufficient for much MLCAPE above 250 J/kg. Low and particularly mid-level wind shear quite strong. If a storm could tap more than 750 J/kg MLCAPE and have access to more low-level shear, could see more threat for mesocyclones and tornadoes. Agree with push of Slight and Marginal risk areas slightly further south by SPC in recent Day1 outlook. Strongest storms may occur along eastern edge of dry slot between midnight and 5 AM over middle GA. Still on track for NW flow winter event as strong second vort lobe rotates around north GA Mon afternoon and overnight. Sfc-850mb lapse rates will be steep with some 0-1km CAPE available for local-scale convective bands. Fortunately, north GA sheltered from prolonged NW flow events like this with only the Cohutta Wilderness areas in Murray and western Fannin Counties exposed to the best upslope in the 925-850mb layer. Have nearly 2 inches in the higher elevations there with less than 0.5 inches elsewhere over NE GA. Very light accumulations possible in NW GA on Lookout and Sand Mountains or elsewhere in north GA if a band pushes further south and east late Monday afternoon or evening. No plans to issue any Winter Storm Watch but will be issuing another Special Wx Statement to address latest threats. Winds on the back side of the sfc and 850mb low will be very strong Monday-Tuesday. Still not seeing advisory criteria being met but will continue to monitor. Apparent temps will be in the teens and 20s for most areas for much of Monday afternoon thru Tuesday morning. SNELSON LONG TERM /Tuesday through Sunday/... Chilly midweek temperatures will usher in December in Georgia with highs in the 40s and low in the 20s. Gentle warm-up expected through the week before next weather system impacts the area late week. Extended models have fallen out of agreement with Southern Plains low pressure system as it swings into the Ohio Valley by Friday. The more-steady GFS solution continues to show a single low pressure center that weakens as it moves east, while the varying Euro-runs are now showing a more deepening closed low, independent of the low-wave trough. Either solution will keep rain chances over the area late Thursday through Saturday, with another limited shot of light winter precip for the northeast Georgia mountains late Saturday night where dropping temperatures combine with wrap- around moisture. Windy conditions will also accompany this system. 31 && .AVIATION... 00Z Update... IFR/LIFR cigs and MVFR/IFR vsbys expected to continue late this evening into early morning hours with some more steady RA/SHRA, then could have slight improvement with line of heavier showers or thunderstorms along cold front in 04/08z window near KATL (slight differences for other sites). Precip diminishing thereafter along with slight improvement of cigs but should remain near MVFR level for most of Monday. Winds initially near 10kts out of east to SE, then swinging west to NW 12-17 kts gusting up to 26 kts behind front and persisting thru Monday. //ATL Confidence...00Z Update... Low on TSRA potential near KATL. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 48 52 28 44 / 100 20 5 0 Atlanta 44 47 27 42 / 100 20 5 0 Blairsville 40 43 22 35 / 100 40 30 5 Cartersville 41 47 25 43 / 100 20 10 0 Columbus 47 51 28 47 / 100 10 5 0 Gainesville 46 49 28 41 / 100 30 5 0 Macon 50 55 28 48 / 100 10 5 0 Rome 43 47 26 44 / 100 20 10 0 Peachtree City 44 48 25 44 / 100 10 5 0 Vidalia 57 61 33 48 / 90 30 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON/Baker LONG TERM....31 AVIATION...Baker
Hazardous weather outlook, Nov 29, 8:46 PM EST, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 846 PM EST Sun Nov 29 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 846 PM EST Sun Nov 29 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Heavy rain will continue tonight with total rainfall up to 2 inches over far north Georgia. Most areas will see less than an inch of rain. Little to no flooding is expected at this time. Isolated severe storms are also expected mainly over portions of central Georgia between 10 PM tonight and 6 AM Monday morning. Damaging winds and a brief tornado will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... As the storm system exits the area Monday, light snow will be possible across far north Georgia Monday afternoon and overnight and could produce light accumulations less than 1 inch and some hazardous driving conditions, especially in elevations above 2000 feet. Blustery winds Monday night and Tuesday morning will also drop wind chill values to the teens and lower 20s. Otherwise, no hazardous weather is expected through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:43 AM EST | Special Weather Statement | FFC | Crawford, Macon, Taylor | 32 min |
| Nov 30, 3:00 AM EST | Special Weather Statement | FFC | Wilcox | 30 min |
| Nov 30, 3:17 AM EST | Special Weather Statement | FFC | Montgomery | 28 min |
| Nov 30, 3:27 AM EST | Special Weather Statement | FFC | Bibb, Twiggs | 33 min |
| Nov 30, 3:48 AM EST | Special Weather Statement | FFC | Baldwin, Hancock, Putnam, Taliaferro, Twiggs, Wilkinson | 42 min |
| Nov 30, 3:52 AM EST | Special Weather Statement | FFC | Dodge, Pulaski, Wilcox | 38 min |
| Nov 30, 3:55 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 9 hr |
| Nov 30, 1:19 PM EST | Winter Weather Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more | 18 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.